# SDR 2003F00584

- Difficulty date: August 12, 2003
- Submitted: September 19, 2003
- Operation: Air carrier
- Aircraft: N729FE
- Make and model: Fokker F.27MK 600
- Aircraft serial: 10385
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 40711
- Condition: Overheated
- Location: Rt/Lt
- Stage of operation: CR
- How discovered: O
- Nature of condition: M
- Precautionary procedure: A

## Discrepancy

APPROX 65 NM FROM SITKA, BATTERY OVERTEMP ILLUMINATED IN FLIGHT.  CREW ELECTED TO DIVERT TO JUNEAU WHERE MAINTENANCE WAS AVAILABLE.  LANDED UNEVENTFULLY.  JNU MAINTENANCE REMOVED AND REPLACED BOTH BATTERIES.  AIRCRAFT RETURNED TO SERVICE.  COMPANY INITIATED A FLEET CAMPAIGN DIRECTIVE TO MEASURE BATTERY CHARGING VOLTAGE ON ALL FOKKER AIRCRAFT.  THIS ACTION DID NOT INDICATE A PROBLEM.  THESE NI CAD BATTERIES DO NOT HAVE A DEDICATED CHARGER.  BATTERIES ARE CHARGED DIRECTLY OFF THE DC BUS.  THE COMPANY BATTERY SHOP IS NOW SUBJECTING NEWLY SERVICED BATTERIES TO AN EXTENDED CHARGE, TO DETECT CELL BARRIER DAMAGE.  (M)
